MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU24060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 01/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a device related thrombus.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) and a 24 mm watchman laa closure device and delivery system (wds) were selected to be used.The procedure was successfully completed with the closure device implanted in the laa of the patient.There were no patient complications that were reported to have occurred.Five (5) years post procedure the patient underwent a transesophageal echocardiogram (tee) imaging procedure.The imaging showed that there was a device related thrombus present on the posterior side of the closure device.The physician restarted the patient on coumadin in response to this event with a plan to perform a follow up tee at a future date.The patient is expected to make a full recovery and did not experience any other complications.

Brand Name
WATCHMAN
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21327451
Report Number2124215-2025-06458
Device Sequence Number7822398
Product Code NGV
UDI-Device Identifier08714729838234
UDI-Public08714729838234
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/20/2022
Device Model NumberM635WU24060
Device Catalogue NumberM635WU24060
Device Lot Number0024628926
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Initial Report FDA Received Date02/06/2025
Date Device Manufactured10/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale